MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2019 with the implant of afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix extender.This initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system.On (b)(6) 2023, endologix was notified that the recent computed tomography scan identified aneurysm growth of 5cm that appears stable and a possible type iiib endoleak near the bifurcation of the afx2.Reintervention is scheduled for (b)(6) 2023.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2019 with the implant of afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix extender.This initial procedure is outside of the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx2 system.On (b)(6) 2023, routine follow-up computed tomography scan identified aneurysm growth of 5cm that appears stable and a possible type iiib endoleak near the bifurcation of the afx2.Reintervention is scheduled for 08/04/2023.The patient is in stable condition.After the initial report, reintervention was completed on (b)(6) 2023, with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal and two (2) ovation ix extenders.The type iiib endoleak was successfully sealed.Patient was stable post-procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the distal main body and additional endovascular procedure complaints are confirmed.The aneurysm enlargement complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.It should be noted that the initial procedure was outside of the indications of use (off-label) due to the use of adjunctive device (ovation right common iliac artery limb extension) not being compatible with the afx2 system; however, it is unlikely this contributed to the reported events.Device, or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The final patient status was reported discharged home on postoperative day 3 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to ae - updated b5: describe event or problem - updated g4: awareness date - updated h6: health effect - impact code - remove code 4614 h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17452627
Report Number2031527-2023-00199
Device Sequence Number12616575
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)191219
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2019
Device Model NumberBEA28-120/I20-40
Device Lot Number2021949005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2265696017); OVATION IX EXTENDER (LN FS082918-66)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age79 YR
Patient SexMale